Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2015, 6:53 PM EDT for Breathitt County, Lee County, Wolfe County, Kentucky. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 6:53 PM EDT (22:53 UTC)
- Expired
- Jun 29, 2015, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Breathitt County, KY, Lee County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 9 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:05 PM EDT | TSTM WND DMG | Bethany, KY | TREE DOWN ONTO POWER LINES. NUMEROUS LARGE LIMBS WERE ALSO BLOWN DOWN. |
| Jun 29, 7:13 PM EDT | TSTM WND GST 60 | 2 S Campton, KY | WIND SPEED ESTIMATED BETWEEN 50 - 60 MPH. |
| Jun 29, 7:45 PM EDT | TSTM WND DMG | Vancleve, KY | LARGE TREE FELL BARELY MISSING HOME ON CARDINAL BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:33 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS53 KJKL 292253
SVRJKL
KYC025-129-237-292345-
/O.NEW.KJKL.SV.W.0085.150629T2253Z-150629T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 745 PM EDT
* AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VADA...OR 7
MILES SOUTH OF CAMPTON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...CAMPTON...SIMPSON...PRESS...MALAGA...SEWELL...LANE...
QUICKSAND...PORTSMOUTH...VADA...ST. HELENS...ZACHARIAH...
VANCLEVE...GILMORE...GUAGE...AIREDALE...YEADON...OAKDALE...
HAGINSVILLE AND BURKHART.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49
AND 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3774 8329 3772 8328 3770 8325 3769 8326
3767 8325 3765 8322 3764 8317 3763 8314
3751 8314 3754 8368 3772 8369 3776 8333
TIME...MOT...LOC 2253Z 267DEG 31KT 3764 8359
HAIL...1.00IN
WIND...70MPH
$$
GREIF3 follow-up statements
563
WWUS53 KJKL 292310
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT MON JUN 29 2015
KYC129-237-292320-
/O.CAN.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
LEE KY-WOLFE KY-
710 PM EDT MON JUN 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND SOUTHERN WOLFE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
3762 8314 3753 8314 3754 8356 3764 8352
3764 8350 3762 8349 3763 8346 3765 8343
3768 8343 3770 8339
TIME...MOT...LOC 2310Z 267DEG 31KT 3765 8340
$$
KYC025-292345-
/O.CON.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
BREATHITT KY-
710 PM EDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN BREATHITT COUNTY...
AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILHURST...OR
NEAR JACKSON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...SEWELL...LAWSON...ROUSSEAU...VANCLEVE...WAR
CREEK...NOCTOR...GUAGE...PAXTON...YEADON...OAKDALE...HAGINSVILLE...
MOCT...TAULBEE...BAYS...GENTRY...ROCK LICK...ELKATAWA AND CAMP LEWIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
3762 8314 3753 8314 3754 8356 3764 8352
3764 8350 3762 8349 3763 8346 3765 8343
3768 8343 3770 8339
TIME...MOT...LOC 2310Z 267DEG 31KT 3765 8340
HAIL...1.00IN
WIND...60MPH
$$
GREIF633
WWUS53 KJKL 292337
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
737 PM EDT MON JUN 29 2015
KYC025-292345-
/O.CON.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
BREATHITT KY-
737 PM EDT MON JUN 29 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN BREATHITT COUNTY...
AT 737 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORAKER...OR
NEAR SALYERSVILLE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...SEWELL...GENTRY...ROCK LICK...ELKATAWA...CAMP
LEWIS...FIVEMILE...LAWSON...ROUSSEAU...SIKES...VANCLEVE...NOCTOR...
WILHURST...LUNAH...GUAGE...FROZEN CREEK...PAXTON...STEVENSON AND
KECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
3762 8314 3753 8314 3753 8327 3755 8345
3759 8346 3763 8346 3765 8343 3768 8343
3770 8339
TIME...MOT...LOC 2337Z 267DEG 31KT 3766 8313
HAIL...0.75IN
WIND...60MPH
$$
GREIF828
WWUS53 KJKL 292342
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
742 PM EDT MON JUN 29 2015
KYC025-292352-
/O.EXP.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
BREATHITT KY-
742 PM EDT MON JUN 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREATHITT COUNTY
WILL EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
3762 8314 3753 8314 3753 8327 3755 8345
3759 8346 3763 8346 3765 8343 3768 8343
3770 8339
TIME...MOT...LOC 2340Z 267DEG 31KT 3766 8313
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:00 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 29, 4:00 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT MON JUN 29 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 400 PM EDT MON JUN 29 2015 AMPLIFIED PATTERN REMAINS IN PLACE WITH SHARP RIDGING ACROSS THE WESTERN CONUS...WHILE TROUGHING DOMINATES ACROSS THE EASTERN CONUS. A SHORT WAVE TROUGH IS CURRENTLY MOVING THROUGH THE OHIO VALLEY...WITH A WEAKER SURFACE REFLECTION OF A LOW CURRENTLY LOCATED NEAR CENTRAL INDIANA...AND A SHEARED OUT COOL FRONT DANGLED SOUTHWEST TOWARDS THE BOOTHEEL OF MISSOURI. SCATTERED TO NUMEROUS SHOWERS AND STORMS HAVE BROKEN OUT ACROSS MAINLY THE WESTERN HALF OF KENTUCKY THIS AFTERNOON...WITH SOME SCATTERED CELLS MAKING IT INTO EASTERN KENTUCKY IN THE PAST HOUR. CAPE AND SHEAR ARE MEAGER THIS AFTERNOON ACROSS OUR AREA...HOWEVER A FEW STORMS MAY REACH SEVERE LIMITS. THE BEST LOW LEVEL SHEAR REMAINS NORTH OF I-64...SO THINK THAT THE TORNADO THREAT FOR OUR AREA IS LOW...BUT WILL KEEP AN EYE ON ANY LONGER-LIVED CELLS THAT MANAGE TO SUSTAIN THEMSELVES OUT OF NORTH CENTRAL KENTUCKY. EXPECT THE ACTIVITY TO WANE THIS EVENING AS WE LOSE HEATING AND THE SHORT WAVE EXITS. TEMPERATURES WILL NOT BE AS PLEASANT AS LAST NIGHT...WITH LOWS IN THE LOW TO MID 60S AND SOME PATCHY FOG AROUND. TUESDAY WILL FEATURE ANOTHER DAY OF MAINLY AFTERNOON CONVECTION AS ANOTHER SHORT WAVE TROUGH ROTATES THROUGH THE AREA. A FEW STORMS MAY GET ON THE STRONG-SIDE...WITH PERHAPS A BIT BETTER INSTABILITY...ALTHOUGH SHEAR LOOKS MEAGER ONCE AGAIN. CONVECTION WILL ONCE AGAIN DIMINISH TUESDAY NIGHT AS WE LOSE HEATING AND SOME MODEST SHORT WAVE RIDGING ENSUES. LOWS WILL BE SIMILAR TO TONIGHT IN THE LOW TO MID 60S...WITH PATCHY FOG AROUND ONCE AGAIN. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 400 PM EDT MON JUN 29 2015 THE EXTENDED PERIOD CONTINUES WITH A MERIDIONAL RIDGE TROUGH PATTERN ACROSS THE CONUS. IN FACT...A RATHER COOL PATTERN IN PLACE FOR THIS TIME OF YEAR ACROSS THE EAST WITH THE LONGWAVE TROUGH DIGGING INTO THE DEEP SOUTHEAST TO BEGIN THE PATTERN. THIS SOLUTION IS SHARED BETWEEN THE GFS AND EURO. THIS PATTERN CONTINUES TO BE A FAVORABLE MCS TYPE SET UP WITH THE EXTENDED BEGINNING ON WEDNESDAY AND THE REMNANTS OF SOME CONVECTION DIMINISHING BEFORE ANOTHER COMPLEX BEGINS TO PUSH SOUTHEAST INTO THE AREA LATE WEDNESDAY AND INTO WEDNESDAY NIGHT THIS FEATURE SEEMS MORE TIED TO THE DEVELOPMENT OF A CONVECTIVE SYSTEM AS IT MOVES INTO KY...ESPECIALLY WITH A SEEMINGLY STALLED BOUNDARY AT THE SURFACE ACROSS KY. THOUGH IT IS WORTH NOTING THAT WHILE UPSTREAM CONDITIONS MAY BE FAVORABLE AS WELL AS THE PATTERN...THE GFS SOUNDING ARE SHOWING LESS INSTABILITY AND THEREFORE ORGANIZATION WITH THESE FEATURE SEEMS MARGINAL AT BEST. PERHAPS THIS MAY BE DUE TO THE INABILITY CLEAR OUT THE AREA DUE TO SOME DEBRIS CLOUD COVER. FURTHERMORE...WITH THE EURO IN AGREEMENT...AT LEAST WITH THE EARLIER PORTION OF THE EXTENDED...THIS SEEMS THE MORE LIKELY CASE AND HENCE THE MARGINAL MENTION IN THE DAY 3 BY SPC AND THIS MIGHT EVEN PERHAPS BE OVERDONE. HEADING INTO THURSDAY...THE INSTABILITY SEEMS A BIT BETTER AND ORGANIZATION WOULD BE A BIT MORE LIKELY AND THIS IS SUGGESTED IN THE OPERATIONAL MODELS AS WELL. FRIDAY FEATURES ANOTHER WAVE MOVING THROUGH THE OH VALLEY...BUT ONCE AGAIN LACKING A BIT IN INSTABILITY SO THE BEST CHANCE OF ANY ORGANIZATION BEING TIED TO THE AFTERNOON. HEADING INTO THE WEEKEND...THE GFS AND EURO SIGNIFICANTLY DIVERGE IN SOLUTIONS WITH THE GFS BEING MORE PRONOUNCED IN THE PATTERN AND THE EURO BECOMING MORE ZONAL OR AT LEAST A MORE FLATTENED FLOW. DUE TO THIS AND BEING THE LAST 2 DAYS IN THE EXTENDED...WILL LEAN MORE TO A COMPROMISE OF THE SUPER BLEND AND COLLABORATION BETWEEN NEIGHBORING OFFICES. THE RESULT OF THE SUPER BLEND WOULD SUGGEST A MORE ORGANIZED SET UP FOR THURSDAY AND INTO THURSDAY NIGHT WITH A MORE DIURNAL DOMINATED TREND HEADING INTO THE WEEK...ESPECIALLY WITH A POSSIBLE WEAKENING OR FLATTENING PATTERN AS SUGGESTED BY THE EURO...AT LEAST ACROSS THE EASTERN CONUS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 220 PM EDT MON JUN 29 2015 SCATTERED CONVECTION WILL MOVE IN THIS AFTERNOON AND LAST THROUGH AROUND 03Z THIS EVENING...BEFORE GENERALLY DISSIPATING. ANY DIRECT HIT FROM A SHOWER OR THUNDERSTORM WILL BRING TEMPORARY IFR CONDITIONS...HOWEVER WILL ONLY CONTINUE TO MENTION VCTS FOR NOW...GIVEN THE DISORGANIZATION OF THE CONVECTION. SUSTAINED SOUTHWEST WINDS OF AROUND 10 KTS...WITH GUSTS TO AROUND 20 KTS WILL ALSO PERSIST THROUGH EARLY EVENING...BEFORE DIMINISHING. PATCHY FOG WILL SET IN LATER TONIGHT...HOWEVER CLEARING OUT MAY BE PROBLEMATIC...SO AM ONLY CARRYING MVFR FOR NOW. ANY FOG WILL BURN OFF BY AROUND 12Z...WITH THE NEXT BATCH OF CONVECTION LIKELY HOLDING OFF UNTIL AFTER 18Z TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GEOGERIAN LONG TERM...SHALLENBERGER AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 29, 4:15 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT MON JUN 29 2015 KYZ044-050>052-058>060-068-069-079-080-104-106>109-111-112-114- 116-119-302315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE- BREATHITT-OWSLEY-CLAY-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER... INEZ 415 PM EDT MON JUN 29 2015 ...TORNADO WATCH 369 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF THE STORMS THROUGH EARLY THIS EVENING MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR LARGE HAIL THROUGH THIS EVENING. KYZ083>088-110-113-115-117-118-120-302315- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE- LETCHER-PIKE- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...PRESTONSBURG...WHEELWRIGHT...HINDMAN... PIPPA PASSES...HAZARD...HYDEN...JENKINS...WHITESBURG...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 415 PM EDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF THE STORMS THROUGH EARLY THIS EVENING MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR LARGE HAIL THROUGH THIS EVENING. RAY/GEOGERIAN
In the hours before
Local storm report, Jun 29, 6:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
618 PM EDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL STANTON 37.85N 83.86W
06/29/2015 E0.88 INCH POWELL KY 911 CALL CENTER
&&
TBREWERLocal storm report, Jun 29, 6:22 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL STANTON 37.85N 83.86W
06/29/2015 M1.00 INCH POWELL KY TRAINED SPOTTER
THE HAIL OCCURRED NEAR THE UPS HUB ON 213 IN STANTON.
&&
SHALLENBERGERSpecial weather statement, Jun 29, 6:22 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT MON JUN 29 2015
KYZ051-052-059-060-106-108-292300-
BATH-WOLFE-POWELL-MENIFEE-ROWAN-MORGAN-
622 PM EDT MON JUN 29 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...WOLFE...
POWELL...MENIFEE...ROWAN...MORGAN...
AT 621 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MARIBA...OR
OVER FRENCHBURG...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...FRENCHBURG...HENRY...LEWIS...WELLINGTON...GORDON
FORD...STOLL...TABOR...KOOMER RIDGE CAMPGROUND...WRIGLEY...
HAYSTACK...BLAZE...LIBERTY ROAD...MURPHYFORK...POMP...SELLARS...
JENSON...CALABOOSE...DENNISTON AND PANAMA.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 32
AND 38...AND BETWEEN MILE MARKERS 57 AND 63.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
&&
LAT...LON 3811 8327 3810 8326 3806 8327 3805 8325
3805 8324 3803 8321 3778 8325 3777 8327
3775 8326 3778 8372 3807 8368
TIME...MOT...LOC 2221Z 278DEG 24KT 3794 8360
GREIFLocal storm report, Jun 29, 6:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BLOOMINGTON 37.82N 83.14W
06/29/2015 MAGOFFIN KY TRAINED SPOTTER
SEVERAL TREE TOPS SNAPPED OUT OF TREES AND LAYING ACROSS
HWY 460. LARGE LIMBS BLOWN OUT OF TREES.
&&
TBREWERLocal storm report, Jun 29, 6:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
624 PM EDT MON JUN 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL INDEX 37.89N 83.26W
06/29/2015 E0.25 INCH MORGAN KY PUBLIC
0600 PM HAIL INDEX 37.89N 83.26W
06/29/2015 E0.25 INCH MORGAN KY PUBLIC
&&
TBREWERSpecial weather statement, Jun 29, 6:45 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT MON JUN 29 2015
KYZ106-108-111-112-292345-
WOLFE-BREATHITT-MORGAN-LEE-
645 PM EDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT WOLFE...BREATHITT...MORGAN...
LEE...
AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER TORRENT...OR NEAR
CAMPTON...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...LEWIS...MALAGA...SEWELL...LANE...WHITE OAK...
VADA...ZACHARIAH...FIXER...VANCLEVE...KOOMER RIDGE CAMPGROUND...
GILMORE...GUAGE...ROGERS...BURKHART...MURPHYFORK...HOLLIDAY...BAPTIST
AND SELLARS.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 37
AND 64.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.
&&
LAT...LON 3782 8320 3779 8323 3777 8327 3775 8324
3772 8326 3768 8326 3764 8318 3759 8318
3761 8373 3772 8374 3772 8370 3781 8364
3786 8320
TIME...MOT...LOC 2245Z 267DEG 31KT 3771 8364
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:49 PM EDT | Special Weather Statement | JKL | Breathitt, Clay, Perry | 56 min |
| Jun 29, 4:07 PM EDT | Special Weather Statement | JKL | Rockcastle | 23 min |
| Jun 29, 4:28 PM EDT | Special Weather Statement | JKL | Clay, Leslie, Perry | 62 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | JKL | Laurel, Pulaski | 56 min |
| Jun 29, 4:52 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 23 min |
| Jun 29, 5:03 PM EDT | Special Weather Statement | JKL | Johnson | 57 min |
| Jun 29, 5:08 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 52 min |
| Jun 29, 5:37 PM EDT | Special Weather Statement | JKL | Powell | 38 min |
| Jun 29, 5:39 PM EDT | Special Weather Statement | JKL | Magoffin, Morgan | 36 min |
| Jun 29, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 44 min |
| Jun 29, 5:55 PM EDT | Special Weather Statement | JKL | Morgan, Wolfe | 50 min |
| Jun 29, 5:58 PM EDT | Special Weather Statement | JKL | Wayne | 47 min |
| Jun 29, 6:22 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 38 min |
| Jun 29, 6:45 PM EDT | Special Weather Statement | JKL | Wolfe | 60 min |
| Jun 29, 7:56 PM EDT | Special Weather Statement | JKL | Bell, Harlan | 34 min |
| Jun 29, 7:58 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.